Alert archive / Michigan / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 56, NWS Detroit, MI

May 21, 2004Livingston County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at May 21, 2004, 10:05 PM EDT for Livingston County, Michigan. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2004, 10:05 PM EDT (02:05 UTC)
Expired
May 21, 2004, 11:00 PM EDT
In force
55 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

County Livingston County, MI

The radar

The Detroit radar (KDTX), 41 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 10:36 PM EDTTSTM WND GST 606 Nnw Hartland, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2004-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2004-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WUUS53 KDTX 220205
SVRDTX
MIC093-220300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1005 PM EDT FRI MAY 21 2004

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 1100 PM EDT

* AT 1003 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO ONE
  INCH IN DIAMETER...AND DAMAGING WINDS UP TO 70 MPH. THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF
  FOWLERVILLE TO 14 MILES WEST OF PINCKNEY...OR ALONG A LINE
  EXTENDING FROM 10 MILES EAST OF LANSING TO 17 MILES NORTHEAST OF
  JACKSON...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PINCKNEY AND FOWLERVILLE AROUND 1020 PM EDT
  HOWELL AROUND 1025 PM EDT
  BRIGHTON AROUND 1030 PM EDT
  HARTLAND AROUND 1035 PM EDT

TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 4278 8416 4243 8415 4246 8366 4278 8369

$$

BT / MANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 8:15 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 21, 8:15 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
815 PM EDT FRI MAY 21 2004

.UPDATE...
CONVECTIVE POTENTIAL RECOVERING RAPIDLY AT THE END OF DAYTIME
HEATING. STORMS DEVELOPING OVER SW LOWER FOCUSED ON THE SURFACE TROF
FROM ABOUT PORT HURON TO LANSING. MID LEVEL LAPSE RATES ARE MODEST
IN THE SAGINAW VALLEY AND THUMB BUT CLOSE TO 7.5 C/KM NEAR THE OHIO
BORDER, ENOUGH TO HELP SUSTAIN THE MCS AS IT MOVES THROUGH LOWER
MICHIGAN THIS EVENING. EXPECT CONVECTION TO BE NEAR SEVERE LIMITS
ALONG AND SOUTH OF THE SURFACE TROF/INTERSTATE 69 THROUGH THE
EVENING AND EARLY OVERNIGHT HOURS. RAIN WILL BE WIDESPREAD OVER THE
SAGINAW VALLEY BUT STORMS LESS INTENSE. STILL HAVE A SHOT AT A LATE
NIGHT ROUND OF STORMS AS CONVECTION CONTINUES TO FORM OVER IOWA.

FORECAST UPDATE WILL REFLECT A TREND TOWARD INCREASING AREAL
COVERAGE DURING THE EVENING. FLOOD WATCH MESSAGE WILL BE UPDATED TO
REFLECT LATEST CONVECTIVE TRENDS.

&&

BT

.PREV DISCUSSION... ISSUED AT 300 PM TODAY
WE WILL EXTEND/HOIST FLOOD WATCH TO COVER ALL OF THE CWA THROUGH 6
PM SATURDAY (FOR NOW).  VERY ACTIVE WEATHER PERIOD SO THIS WILL BE
BRIEF.

SEVERE MCS/BOW ECHO PROGRESSING EAST WITH THE BOW APEX ACROSS
EXTREME SOUTHEAST LOWER MICHIGAN.  SEVERE WEATHER, FOR THE MOMENT,
WILL CLEAR THE REGION BY 20Z AS WE WILL BE ON THE SUBSIDENCE SIDE OF
THIS DEPARTING SYSTEM WITH RAIN GRADUALLY COMING TO AN END.  COLD
POOL ACROSS WISCONSIN HAS SENT THE OUTFLOW BOUNDARY ACROSS NORTHERN
ILLINOIS INTO CENTRAL IOWA.  NEW CONVECTION IS ALREADY DEVELOPING,
LIKELY INTO ANOTHER MCS, IN NORTHERN IOWA WHERE LOW LEVEL JET PER
PROFILERS IS FEEDING MOIST AIR NORTH ALONG THE BAROCLINIC BOUNDARY.
LATEST MODELS SUGGEST UPSTREAM MCS WILL TRACK INITIALLY NORTHEAST
THEN TURN EAST PER CORFIDI VECTORS AND THICKNESSES.  HOWEVER, THE
WARM FRONT WILL BE DISPLACED A BIT FURTHER SOUTH SO AT LEAST FOR NOW
THE THREAT FROM SEVERE WEATHER (HAIL/WIND) WILL BE LIMITED.  THE
MAIN CONCERN WILL BE FLOODING AS THE GROUND IS QUITE SATURATED AND
FLOOD GUIDANCE NUMBERS ARE LOWERING WITH TIME.

THE LOW LEVEL JET WILL STRENGTHEN OVERNIGHT (>50KTS) ACROSS THE
PLAINS AS TROF DIGS ACROSS THE ROCKIES.  THIS WILL BE SURE TO KEEP
ADDITIONAL THUNDERSTORMS DEVELOPING ALONG AND NORTH OF INTERSTATE 80
OVERNIGHT ACROSS THE PLAINS AND TRACK EAST ACROSS THE GREAT LAKES.
PWATS REMAIN WELL ABOVE 1.50 SO HEAVY RAINFALL A REAL CONCERN.

SEVERE WEATHER POTENTIAL PICKS UP ONCE AGAIN SATURDAY NIGHT INTO
SUNDAY AS IMPRESSIVE SURFACE WAVE DEEPENS A BIT AS IT TRACKS TOWARD
THE GREAT LAKES.  STRONG LOW LEVEL JET COMBINING WITH FRONTAL
BOUNDARY DRAPED ACROSS THE CWA COULD PROVE TO BE VERY INTERESTING.
EHI/S CLIMB OVER 2 WITH HELICITIES IN EXCESS OF 200
M2/S2...PRIMARILY ALONG AND NORTH OF INTERSTATE 69 WITH CAPES AROUND
2K J/KG.  OF COURSE, WITH ALL OF THIS CONVECTION IN THE MODELS, IT
WILL BE VERY DIFFICULT TO PIN DOWN FRONTAL PLACEMENT AND SEVERE
POTENTIAL.  WE ARE CERTAIN THAT WE WILL REMAIN IN THE MCS TRACK FOR
HEAVY RAINFALL AND FLOODING INTO THE WEEKEND.

LOOKS LIKE A BREAK ARRIVES FOR EARLY NEXT WEEK AS UPSTREAM TROF
RELOADS ACROSS THE PLAINS.  THIS WILL SEND ANOTHER COLD FRONT ACROSS
THE LAKES NEXT WEEK AS IT STILL LOOKS COOL AND WET FOR LATE WEEK
INTO THE HOLIDAY WEEKEND.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH...THROUGH 6 PM
SATURDAY...ALL OF SOUTHEAST LOWER MICHIGAN.

&&

BGM

EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT
HTTP://WWW.CRH.NOAA.GOV/DTX  (ALL LOWER CASE)
Hazardous weather outlook, May 21, 9:37 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MICHIGAN
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
937 PM EDT FRI MAY 21 2004

MIZ047>049-053>055-221200-
BAY-HURON-MIDLAND-SAGINAW-SANILAC-TUSCOLA-
937 PM EDT FRI MAY 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAGINAW VALLEY AND THUMB

.DAY ONE...TONIGHT

A FLOOD WATCH IS IN EFFECT TONIGHT AS ADDITIONAL HEAVY RAINFALL IS
ANTICIPATED.  PLEASE REFER TO THE LATEST FLOOD WATCH STATEMENTS
ISSUED BY YOUR NATIONAL WEATHER SERVICE.

ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO TRACK ACROSS THE
REGION TOWARD SUNRISE.  THE MAIN HAZARD WILL BE ADDITIONAL HEAVY
RAINFALL ON ALREADY SATURATED GROUND.  THESE THUNDERSTORMS ARE
DEVELOPING ALONG AND AHEAD OF WARM FRONT WHICH STRETCHES FROM THE
OHIO VALLEY INTO THE NORTHERN PLAINS. THUNDERSTORMS TONIGHT WILL
TRACK TO THE EAST AROUND 40 MPH.  WITHIN THE STRONGEST CELLS...HALF
INCH SIZED HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE.

.DAY TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS...POSSIBLY SEVERE...WILL LINGER THROUGH THE WEEKEND
ALONG WITH HEAVY RAINFALL POTENTIAL.  A FLOOD WATCH REMAINS IN
EFFECT THROUGH SATURDAY...BUT MAY NEED TO BE EXTENDED THROUGH SUNDAY
IF CONDITIONS WARRANT.

A PERSISTENT NEARLY STATIONARY FRONT WILL LINGER ACROSS THE STATE
THROUGH THE WEEKEND.  ADDITIONAL THUNDERSTORMS ARE EXPECTED ALONG
THE FRONTAL BOUNDARY AND SOME MAY BECOME SEVERE WITH LARGE
HAIL...DAMAGING WIND GUSTS...FLOODING RAINFALL ALONG WITH A
POSSIBLE TORNADO.  EXACT TIMING AND PLACEMENT OF THUNDERSTORMS WILL
BE DIFFICULT TO ASCERTAIN AND WILL LIKELY CHANGE THROUGH THE
WEEKEND.  YOUR NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE
SITUATION CLOSELY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY ONCE AGAIN BE NEEDED TONIGHT AND INTO THE
WEEKEND.

MIZ060>063-068>070-075-076-082-083-221200-
GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-SHIAWASSEE-
ST. CLAIR-WASHTENAW-WAYNE-
937 PM EDT FRI MAY 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN

.DAY ONE...TONIGHT

ANOTHER LINE OF THUNDERSTORMS WILL MOVE THROUGH THE AREA TONIGHT AND
BRING A CHANCE OF SEVERE WEATHER ALONG AND SOUTH OF INTERSTATE 69.
THE BEST CHANCE OF SEVERE WEATHER WILL BE FROM 10 PM TO 2 AM. THE
STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS AROUND 60 MPH AND HAIL
AROUND 1 INCH...AS THEY MOVE EAST AT 50 MPH.

A FLOOD WATCH IS IN EFFECT TONIGHT AS ADDITIONAL HEAVY RAINFALL IS
ANTICIPATED.  PLEASE REFER TO THE LATEST FLOOD WATCH STATEMENTS
ISSUED BY YOUR NATIONAL WEATHER SERVICE.

ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO TRACK ACROSS THE
REGION TOWARD SUNRISE.  THE MAIN HAZARD WILL BE ADDITIONAL HEAVY
RAINFALL ON ALREADY SATURATED GROUND.  THESE THUNDERSTORMS ARE
DEVELOPING ALONG AND AHEAD OF WARM FRONT WHICH STRETCHES FROM THE
OHIO VALLEY INTO THE NORTHERN PLAINS.

.DAY TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS...POSSIBLY SEVERE...WILL LINGER THROUGH THE WEEKEND
ALONG WITH HEAVY RAINFALL POTENTIAL.  A FLOOD WATCH REMAINS IN
EFFECT THROUGH SATURDAY...BUT MAY NEED TO BE EXTENDED THROUGH SUNDAY
IF CONDITIONS WARRANT.

A PERSISTENT NEARLY STATIONARY FRONT WILL LINGER ACROSS THE STATE
THROUGH THE WEEKEND.  ADDITIONAL THUNDERSTORMS ARE EXPECTED ALONG
THE FRONTAL BOUNDARY AND SOME MAY BECOME SEVERE WITH LARGE
HAIL...DAMAGING WIND GUSTS...FLOODING RAINFALL ALONG WITH A
POSSIBLE TORNADO.  EXACT TIMING AND PLACEMENT OF THUNDERSTORMS WILL
BE DIFFICULT TO ASCERTAIN AND WILL LIKELY CHANGE THROUGH THE
WEEKEND.  YOUR NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE
SITUATION CLOSELY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY ONCE AGAIN BE NEEDED TONIGHT AND INTO THE
WEEKEND.

BT

In the hours before

Local storm report, May 21, 4:30 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
430 PM EDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND GST     VERNON                  42.94N 84.03W
05/21/2004  65 MPH           SHIAWASSEE         MI   TRAINED SPOTTER

            WIND GUST ESTIMATED.

0145 PM     HAIL             5 N ADDISON             42.06N 84.35W
05/21/2004  1.00 INCH        LENAWEE            MI   TRAINED SPOTTER

0145 PM     TSTM WND DMG     2 SE GREGORY            42.44N 84.06W
05/21/2004                   LIVINGSTON         MI   EMERGENCY MNGR

            TREES DOWNED.

0147 PM     HAIL             ADDISON                 41.99N 84.35W
05/21/2004  0.50 INCH        LENAWEE            MI   COUNTY OFFICIAL

            40 MPH WIND GUSTS

0150 PM     HAIL             2 E ADDISON             41.99N 84.31W
05/21/2004  1.75 INCH        LENAWEE            MI   LAW ENFORCEMENT

0150 PM     TSTM WND GST     2 E ADDISON             41.99N 84.31W
05/21/2004  70 MPH           LENAWEE            MI   LAW ENFORCEMENT

0153 PM     HAIL             CHELSEA                 42.31N 84.02W
05/21/2004  0.50 INCH        WASHTENAW          MI   PUBLIC

0155 PM     TSTM WND GST     CHELSEA                 42.31N 84.02W
05/21/2004  65 MPH           WASHTENAW          MI   PUBLIC

0159 PM     TSTM WND GST     1 NW TECUMSEH           42.02N 83.96W
05/21/2004  60 MPH           LENAWEE            MI   AIRPLANE PILOT

            MARBLE SIZE HAIL

0200 PM     HAIL             ADRIAN                  41.90N 84.04W
05/21/2004  0.75 INCH        LENAWEE            MI   TRAINED SPOTTER

0200 PM     HAIL             ADRIAN                  41.90N 84.04W
05/21/2004  0.75 INCH        LENAWEE            MI   TRAINED SPOTTER

0200 PM     TSTM WND DMG     HAMBURG                 42.45N 83.80W
05/21/2004                   LIVINGSTON         MI   EMERGENCY MNGR

            TREES AND WIRES DOWNED.

0201 PM     TSTM WND GST     SALINE                  42.18N 83.78W
05/21/2004  60 MPH           WASHTENAW          MI   EMERGENCY MNGR

            8 INCH TREE LIMBS BLOWN DOWN

0201 PM     HAIL             SALINE                  42.18N 83.78W
05/21/2004  1.00 INCH        WASHTENAW          MI   EMERGENCY MNGR

0203 PM     HAIL             ADRIAN                  41.90N 84.04W
05/21/2004  0.75 INCH        LENAWEE            MI   TRAINED SPOTTER

            HAIL COVERING THE GROUND

0205 PM     NON-TSTM WND GST ANN ARBOR               42.28N 83.73W
05/21/2004  61 MPH           WASHTENAW          MI   AWOS

            MEASURED BY ANN ARBOR ASOS

0205 PM     TSTM WND DMG     4 W ANN ARBOR           42.28N 83.81W
05/21/2004                   WASHTENAW          MI   LAW ENFORCEMENT

            SHERIFF DEPARTMENT REPORTED 9 OR 10 UTILITY POLES SHEARED
            OFF IN HALF ON WAGNER ROAD.

0205 PM     HAIL             YPSILANTI               42.24N 83.62W
05/21/2004  0.75 INCH        WASHTENAW          MI   TRAINED SPOTTER

            CROSS STREET AND SUMMIT - EASTERN MICHIGAN UNIVERSITY

0208 PM     HAIL             ADRIAN                  41.90N 84.04W
05/21/2004  1.00 INCH        LENAWEE            MI   TRAINED SPOTTER

0210 PM     TSTM WND GST     ANN ARBOR               42.28N 83.73W
05/21/2004  60 MPH           WASHTENAW          MI   TRAINED SPOTTER

            ALSO MARBLE SIZED HAIL

0215 PM     TSTM WND DMG     3 SE BRIGHTON           42.50N 83.74W
05/21/2004                   LIVINGSTON         MI   EMERGENCY MNGR

            TREES AND WIRES DOWNED.

0215 PM     TSTM WND GST     ANN ARBOR               42.28N 83.73W
05/21/2004  80 MPH           WASHTENAW          MI   TRAINED SPOTTER

            ESTIMATED WIND GUST DOWNTOWN ANN ARBOR ON UNIVERSITY OF
            MICHIGAN CAMPUS

0220 PM     TSTM WND GST     2 S MILAN               42.06N 83.68W
05/21/2004  95 MPH           MONROE             MI   PUBLIC

            ESTIMATED WIND GUST

0220 PM     HAIL             SALINE                  42.18N 83.78W
05/21/2004  1.00 INCH        WASHTENAW          MI   TRAINED SPOTTER

0220 PM     HAIL             2 W CARLETON            42.06N 83.43W
05/21/2004  0.75 INCH        MONROE             MI   TRAINED SPOTTER

0220 PM     TSTM WND GST     YPSILANTI               42.24N 83.62W
05/21/2004  70 MPH           WASHTENAW          MI   AWOS

            MEASURED BY YIP ASOS

0225 PM     HAIL             DEARBORN                42.31N 83.21W
05/21/2004  0.88 INCH        WAYNE              MI   TRAINED SPOTTER

            ALSO 60 TO 70 MPH WIND GUSTS ESTIMATED

0225 PM     TSTM WND GST     CLARKSTON               42.74N 83.42W
05/21/2004  60 MPH           OAKLAND            MI   PUBLIC

            5 INCH DIAMETER TREE LIMBS DOWN

0228 PM     HAIL             CANTON                  42.31N 83.48W
05/21/2004  1.00 INCH        WAYNE              MI   TRAINED SPOTTER

0228 PM     TSTM WND GST     ROMULUS                 42.22N 83.37W
05/21/2004  70 MPH           WAYNE              MI   PUBLIC

            NEAR DETROIT METRO AIRPORT

0228 PM     HAIL             CANTON                  42.31N 83.48W
05/21/2004  1.00 INCH        WAYNE              MI   TRAINED SPOTTER

0230 PM     HAIL             WESTLAND                42.32N 83.38W
05/21/2004  0.75 INCH        WAYNE              MI   TRAINED SPOTTER

0230 PM     HAIL             ROMULUS                 42.22N 83.37W
05/21/2004  1.75 INCH        WAYNE              MI   PUBLIC

0230 PM     TSTM WND GST     2 W BLOOMFIELD HILLS    42.58N 83.29W
05/21/2004  60 MPH           OAKLAND            MI   TRAINED SPOTTER

            WEST BLOOMFIELD

0233 PM     HAIL             3 E CARLETON            42.06N 83.33W
05/21/2004  0.75 INCH        MONROE             MI   PUBLIC

0235 PM     HAIL             REDFORD                 42.39N 83.29W
05/21/2004  0.75 INCH        WAYNE              MI   TRAINED SPOTTER

0235 PM     TSTM WND GST     TAYLOR                  42.23N 83.27W
05/21/2004  65 MPH           WAYNE              MI   TRAINED SPOTTER

0240 PM     TSTM WND GST     2 NW ROCHESTER          42.71N 83.15W
05/21/2004  63 MPH           OAKLAND            MI   TRAINED SPOTTER

            MEASURED WIND GUST

0250 PM     TSTM WND GST     TROY                    42.58N 83.14W
05/21/2004  65 MPH           OAKLAND            MI   TRAINED SPOTTER

            TREES DOWN ON LONG LAKE ROAD WEST OF ADAMS

0250 PM     HAIL             DOWNTOWN DETROIT        42.33N 83.05W
05/21/2004  0.75 INCH        WAYNE              MI   TRAINED SPOTTER

0256 PM     TSTM WND GST     1 E WARREN              42.49N 83.01W
05/21/2004  75 MPH           MACOMB             MI   TRAINED SPOTTER

            NUMEROUS TREES DOWN IN ROSEVILLE

0315 PM     TSTM WND GST     5 NE UTICA              42.68N 82.95W
05/21/2004  65 MPH           MACOMB             MI   TRAINED SPOTTER

            WINDS GUST ESTIMATED.

&&
CORRECTED ESTIMATED WIND SPEED FOR THE ANN ARBOR 215 PM REPORT.

RBP

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:40 PM EDTFlash Flood WarningDTXLenawee, Livingston, Macomb, Monroe, Oakland, Washtenaw and 1 more6 hr
May 21, 10:11 PM EDTSevere Thunderstorm WarningDTXWashtenaw64 min
May 21, 10:41 PM EDTSevere Thunderstorm WarningDTXOakland64 min
May 22, 3:42 PM EDTSevere Thunderstorm WarningDTXSaginaw78 min
May 22, 3:50 PM EDTTornado WarningDTXSaginaw55 min
May 22, 3:58 PM EDTTornado WarningDTXTuscola77 min
May 22, 4:07 PM EDTTornado WarningDTXGenesee53 min
May 22, 4:12 PM EDTSpecial Marine WarningDTX93 min
May 22, 4:12 PM EDTSpecial Marine WarningDTX93 min
May 22, 4:26 PM EDTTornado WarningDTXShiawassee64 min
May 22, 4:30 PM EDTTornado WarningDTXSanilac60 min
May 22, 4:32 PM EDTTornado WarningDTXLapeer58 min
May 22, 4:42 PM EDTTornado WarningDTXHuron63 min
May 22, 4:53 PM EDTTornado WarningDTXGenesee67 min
May 22, 5:26 PM EDTTornado WarningDTXLapeer64 min
May 22, 5:30 PM EDTTornado WarningDTXSanilac60 min
May 22, 5:47 PM EDTSpecial Marine WarningDTX88 min
May 22, 5:47 PM EDTSpecial Marine WarningDTX88 min
May 22, 6:04 PM EDTSevere Thunderstorm WarningDTXOakland41 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.